MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012455-12
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: 2017 improper or incorrect procedure or method - failure to follow steps / instructions.
 
Event or Problem Description
It was reported that the procedure was to treat a dissection in the left main coronary artery (lmca).After stent implantation, the 5x12 nc trek balloon dilatation catheter (bdc) was advanced and used for post-dilatation; however, the balloon could not be completely deflated.Therefore, during removal resistance was noted with the guide catheter.It was noted that negative pressure was held for 5 seconds to deflate the balloon.The bdc and the guide catheter were removed as a single unit.It was also noted that there was resistance noted during removal of the stylet/protective sheath during preparation.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the initial report being filed it was reported that there was resistance noted during removal of the stylet or protective sheath and negative pressure was held for 5 seconds to deflate the balloon.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported deflation issue, difficulty removing the mandrel/stylet, protective sheath and difficult removing the device from the guiding catheter could not be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported deflation issue, difficulty removing the mandrel/stylet and protective sheath could not be determined; however, the reported difficulty removing the device from the guiding catheter appears to be related to circumstances of the procedure.Possible factors that can contribute to difficulty removing the mandrel/stylet may include, but not limited to, damage during protective sheath removal, removal technique or mishandling.Possible factors that may contribute to difficulty removing the protective sheath may include, but not limited to, manufacturing, normal variation within the manufacturing process or protective sheath removal technique.Additionally, possible factors that may contribute to difficulty deflating the balloon include, but are not limited to, deflation technique, tortuous anatomy, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.Furthermore, it is likely that the reported deflation issue contributed to the resistance met with the guiding catheter during removal since the balloon would not fully deflate.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 correction: medical device problem code 2017 removed.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20363600
Report Number2024168-2024-11687
Device Sequence Number20528927
Product Code LOX
UDI-Device Identifier08717648152146
UDI-Public(01)08717648152146(17)260228(10)30331G1
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number1012455-12
Device Catalogue Number1012455-12
Device Lot Number30331G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown